Alert archive / Arkansas / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 30, 2016, 2:30 PM CDT for Crawford County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2016, 2:30 PM CDT (19:30 UTC)
- Expired
- Aug 30, 2016, 3:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
County Crawford County, AR
The radar
The Western Arkansas radar (KSRX), 13 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1735 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
496
WWUS84 KTSA 301930
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT TUE AUG 30 2016
ARZ019-029-OKZ072-302000-
CRAWFORD AR-SEBASTIAN AR-SEQUOYAH OK-
230 PM CDT TUE AUG 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN...
SOUTHWESTERN CRAWFORD AND SOUTHEASTERN SEQUOYAH COUNTIES UNTIL 300 PM
CDT...
AT 230 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF VAN BUREN...MOVING WEST AT 5 MPH.
WINDS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT SMITH... VAN BUREN...
ROLAND... MOFFETT...
FIGURE FIVE... DORA...
SHIBLEY... FURRY...
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 0 AND 7.
INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 323 AND 328.
INTERSTATE 540 BETWEEN MILE MARKERS 1 AND 7.
LAT...LON 3535 9443 3538 9443 3537 9445 3538 9447
3537 9449 3535 9448 3534 9449 3533 9452
3552 9455 3555 9432 3539 9427
TIME...MOT...LOC 1930Z 075DEG 6KT 3547 9439
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 30, 12:33 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 30, 12:33 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1233 PM CDT TUE AUG 30 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Isolated to scattered showers and thunderstorms will be possible through the evening across Eastern Oklahoma and Northwest Arkansas. For now will carry VCTS for FSM for ongoing precip and continue to monitor all other TAF sites for updates. Overnight tonight...scattered mid/high clouds should be common for the majority of the region. Some MVFR conditions could again be possible late tonight into Wednesday morning over Northwest Arkansas and will carry tempo groups for timing. During the day Wednesday conditions should lift back to VFR during the morning hours with scattered to broken mid/high clouds forecast for the CWA. Small precip chances will be possible overnight into Wednesday through with uncertainties for locations will keep mention out of TAFs for now. && .PREV DISCUSSION... /Issued 1014 AM CDT TUE AUG 30 2016/ ..UPDATE... DISCUSSION... High pressure remained in place over the Southern Plains this morning with mostly clear and light wind conditions over Eastern Oklahoma and Northwest Arkansas. To the west and north of the CWA...scattered showers along with a few thunderstorms were ongoing this morning in relation to a surface boundary located from Southwest Oklahoma into Eastern Kansas. Through this afternoon...the surface boundary is expected to slide southeast approaching the CWA and into Northeast Oklahoma this evening. This boundary approaching a higher theta-e zone over far Northeast Oklahoma will allow for a slightly higher precip chance over this area. Across Southeast Oklahoma and Northwest Arkansas...daytime heating over higher terrain locations will also keep a slight chance for hit and miss showers and thunderstorms into this evening. Gusty winds and locally heavy rainfall could be possible within any thunderstorm development. Current forecast package seems to be on track this morning as afternoon temperatures in the low to mid 90s and areas of scattered to broken mid clouds are forecast for the CWA. Morning update will be to only add minor tweaks to hourly temp/dewpoint/sky/pop/wind grids based on current trends and observations. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 88 69 87 / 20 50 30 30 FSM 72 92 72 88 / 0 40 20 30 MLC 72 92 71 87 / 10 30 30 40 BVO 67 85 65 85 / 30 50 20 20 FYV 67 85 66 83 / 10 50 20 20 BYV 69 87 68 82 / 10 50 20 10 MKO 70 88 68 88 / 10 50 20 30 MIO 71 85 68 84 / 20 50 20 10 F10 72 90 71 86 / 10 50 30 40 HHW 73 94 74 88 / 0 20 30 50 && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && AVIATION...20
Hazardous weather outlook, Aug 30, 12:53 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1253 PM CDT TUE AUG 30 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1253 PM CDT TUE AUG 30 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED NORTHEAST OKLAHOMA. ADDITIONAL AREA...ISOLATED SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE TO BE POSSIBLE INTO THE EVENING HOURS AND BE CAPABLE OF GUSTY WINDS AND BRIEF PERIODS OF HEAVY RAINFALL. ADDITIONAL THUNDERSTORM CHANCES WILL REMAIN OVERNIGHT TONIGHT...MAINLY OVER NORTHEAST OKLAHOMA AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. ALSO...FOR LOCATIONS THAT DO NOT RECEIVE RAINFALL THIS AFTERNOON...WARM AND HUMID CONDITIONS WILL COMBINE TO CREATE HEAT INDEX VALUES IN THE UPPER 90S TO AROUND 102 DEGREES INTO THE EARLY EVENING HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY THROUGH MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THE BEST POTENTIAL FOR STORMS THIS WEEK WILL BE WEDNESDAY AND THURSDAY IN ASSOCIATION WITH A COLD FRONT. THE GREATER THUNDERSTORM CHANCES WEDNESDAY WILL BE ALONG AND NORTH OF I-40...THEN SLIDING SOUTH OF I-40 ON THURSDAY. THE SEVERE RISK SHOULD REMAIN LOW. DRIER AIR WILL WORK ITS WAY INTO THE REGION BEHIND THE FRONT FOR THE WEEKEND...ENDING STORM CHANCES. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 30, 2:02 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
202 PM CDT TUE AUG 30 2016
ARZ019-OKZ072-301930-
CRAWFORD AR-SEQUOYAH OK-
202 PM CDT TUE AUG 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAWFORD AND EAST
CENTRAL SEQUOYAH COUNTIES UNTIL 230 PM CDT...
AT 202 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
ROLAND...MOVING WEST AT 15 MPH.
WINDS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
VAN BUREN... MULDROW...
ROLAND... SHORT...
DORA...
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 0 AND 2.
INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 319 AND 328.
LAT...LON 3545 9440 3545 9441 3541 9443 3538 9460
3554 9464 3558 9444 3544 9438
TIME...MOT...LOC 1902Z 082DEG 11KT 3548 9452Special weather statement, Aug 30, 2:03 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
203 PM CDT TUE AUG 30 2016
ARZ019-301930-
CRAWFORD AR-
203 PM CDT TUE AUG 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD COUNTY
UNTIL 230 PM CDT...
AT 203 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALMA...MOVING
WEST AT 10 MPH.
WINDS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
VAN BUREN... ALMA...
MULBERRY... DYER...
RUDY... FIGURE FIVE...
KIBLER... CONCORD...
SHIBLEY... FURRY...
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 6 AND 19.
INTERSTATE 540 BETWEEN MILE MARKERS 1 AND 2.
INTERSTATE 49 BETWEEN MILE MARKERS 22 AND 26.
LAT...LON 3545 9409 3545 9414 3544 9416 3541 9432
3553 9437 3560 9414
TIME...MOT...LOC 1903Z 068DEG 7KT 3551 9421Special weather statement, Aug 30, 2:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT TUE AUG 30 2016
ARZ019-029-OKZ072-302000-
CRAWFORD AR-SEBASTIAN AR-SEQUOYAH OK-
230 PM CDT TUE AUG 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN...
SOUTHWESTERN CRAWFORD AND SOUTHEASTERN SEQUOYAH COUNTIES UNTIL 300 PM
CDT...
AT 230 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF VAN BUREN...MOVING WEST AT 5 MPH.
WINDS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT SMITH... VAN BUREN...
ROLAND... MOFFETT...
FIGURE FIVE... DORA...
SHIBLEY... FURRY...
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 0 AND 7.
INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 323 AND 328.
INTERSTATE 540 BETWEEN MILE MARKERS 1 AND 7.
LAT...LON 3535 9443 3538 9443 3537 9445 3538 9447
3537 9449 3535 9448 3534 9449 3533 9452
3552 9455 3555 9432 3539 9427
TIME...MOT...LOC 1930Z 075DEG 6KT 3547 9439The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:33 PM CDT | Special Weather Statement | TSA | Tulsa | 42 min |
| Aug 29, 8:39 PM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Aug 29, 8:41 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 34 min |
| Aug 30, 2:02 PM CDT | Special Weather Statement | TSA | Sequoyah | 28 min |
| Aug 30, 3:10 PM CDT | Special Weather Statement | TSA | Cherokee | 35 min |
| Aug 30, 3:35 PM CDT | Special Weather Statement | TSA | Cherokee | 25 min |
| Aug 30, 3:45 PM CDT | Special Weather Statement | TSA | Muskogee | 30 min |
| Aug 30, 4:16 PM CDT | Special Weather Statement | TSA | Mayes | 29 min |
| Aug 30, 4:32 PM CDT | Special Weather Statement | TSA | Wagoner | 28 min |
| Aug 30, 4:35 PM CDT | Special Weather Statement | TSA | Latimer | 40 min |
| Aug 30, 4:37 PM CDT | Special Weather Statement | TSA | Craig | 38 min |
| Aug 30, 4:46 PM CDT | Special Weather Statement | TSA | Wagoner | 29 min |
| Aug 30, 5:03 PM CDT | Special Weather Statement | TSA | Tulsa | 42 min |
| Aug 30, 5:21 PM CDT | Special Weather Statement | TSA | Mayes | 24 min |
| Aug 30, 5:25 PM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Aug 30, 5:44 PM CDT | Special Weather Statement | TSA | Mayes | 31 min |
| Aug 30, 5:50 PM CDT | Special Weather Statement | TSA | Tulsa | 25 min |
| Aug 30, 6:02 PM CDT | Special Weather Statement | TSA | Rogers | 28 min |
| Aug 30, 6:19 PM CDT | Special Weather Statement | TSA | Creek | 26 min |
| Aug 30, 6:22 PM CDT | Special Weather Statement | TSA | Osage | 23 min |
| Aug 30, 6:25 PM CDT | Special Weather Statement | TSA | Rogers | 35 min |
| Aug 30, 6:29 PM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Aug 30, 2:03 PM CDT | Special Weather Statement | TSA | Crawford | 27 min |
| Aug 30, 2:44 PM CDT | Special Weather Statement | TSA | Sebastian | 31 min |
Nearby
Special Weather Statements in Arkansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.